MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

NUVASIVE, INC. NUVASIVE RELINE SYSTEM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 10000750
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No operative notes and/or radiograph images were provided for review of usage/technique.Information regarding the torque handle used and/or the patient's bone quality was not provided.No device was returned for evaluation and not photographs were provided.Based on the information obtained, the complaint was unable to be confirmed and a root cause could not be determined conclusively, but may have been the result of a high-load torsional fracture caused by excessive and or off angle force.Labeling review: "warnings, cautions and precautions: the implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient." "the instruments should be treated as any precision instrument and should be carefully placed on trays, cleaned after each use, and stored, according to generally accepted hospital methods and practices.The instruments should be carefully examined prior to use for functionality, excessive wear, or damage.A damaged instrument should not be used as this may increase the risk of malfunction and potential patient injury." "care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient." "the physical characteristics required for many instruments do not permit them to be manufactured from implantable materials.If any broken fragments of instruments remain in the body of a patient, they could cause allergic reactions or infections.If an instrument breaks in surgery and fragments go into the patient, these pieces should be removed prior to closure and should not be implanted.".
 
Event or Problem Description
It was reported that a patient underwent a procedure from l3 to s1.During the procedure, while the surgeon was final tightening the lock screw on the left s1, the tip of the final lock screwdriver fractured off within the lock screw.The tip was left in-situ, embedded in the lock screw.No further patient impact was reported.No additional information was provided.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk boulevard
san diego, CA 92121
MDR Report Key20034201
Report Number2031966-2024-00203
Device Sequence Number19591904
Product Code LXH
UDI-Device Identifier00887517513717
UDI-Public887517513717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10000750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown